MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6KIT-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01634.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the peroneal and anterior tibial artery using an indigo system aspiration catheter 6 (cat6) and indigo system catrx aspiration catheter (catrx).During the procedure, the cat6 was observed to be kinked midshaft upon removal after multiple passes were made through the peroneal and anterior tibial artery.Subsequently, the catrx also kinked midshaft upon removal after multiple passes through anterior tibial artery.It was reported that at least five to six passes were successfully made with both devices prior to kinking.The procedure was completed using a new cat6.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed a kink in its mid-shaft.If the device is forcefully mishandled at an extreme angle during removal, damage such as a kink may occur.Further evaluation of the device revealed additional kinks and ovalizations throughout its distal shaft.Based on the reported complaint, this damage was likely incidental.During functional testing, the cat6 was able to advance through a demonstration neuron max with resistance due to the kinks and ovalization in its distal shaft.Evaluation of the returned catrx confirmed a kink in its mid-shaft.If the device is forcefully mishandled at an extreme angle during removal, damage such as a kink may occur.Further evaluation of the device revealed that the guidewire lumen was damaged at its proximal end.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-01634 h3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12213175
Report Number3005168196-2021-01633
Device Sequence Number3130523
Product Code QEW
UDI-Device Identifier00815948020405
UDI-Public00815948020405
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberCAT6KIT-A
Device Catalogue NumberCAT6KIT
Device Lot NumberF104429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight98
Date Report Sent to FDA01/01/2005